Hail, Colfax
- When
- June 19, 4:30 PM MST
- Where
- Colfax County, 8 mi NW of Farley
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.433, -104.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 19, 2:11 PM MST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT SAT JUN 19 2004 .DISCUSSION...ACTIVE WEATHER STARTING TO HAPPEN NOW JUST E OF CENTRAL MOUNTAIN CHAIN SO THIS NEEDS TO BE SHORT. BEEFED UP POPS SOME FOR THIS EVENING...MAINLY AREAS BETWEEN CENTRAL MTN CHAIN AND WEST EDGE OF EASTERN BORDER COUNTIES. ALSO ADDED RISK OF SEVERE... BUT AM STILL WONDERING IF ENVIRONMENT MAINLY E OF PECOS RIVER WILL BE RIPE ENOUGH TO SUSTAIN ANYTHING MORE THAN AN ISOLATED PULSE SEVERE OR NOT THROUGH THE EVENING. AREA RETAINED CLOUDS AND THUS COOLER THAN 24 HOURS PREVIOUS...CURRENTLY RUNNING 5 TO 12 DEGREES COOLER...THOUGH LOW CLOUDS OF THE MORNING NOW ALMOST ALL GONE. DECIDED TO MENTION SEVERE FOR NOW...GOING FOR AREAS IN AND EVEN A LITTLE S OF LATEST SPC DAY 1 RISK AREA. DISCUSSED THE POSSIBILITY OF FLASH FLOOD WATCH ISSUANCE FOR PORTIONS OF NE NM...MAINLY IN VICINITY OF COLFAX COUNTY AND FAR W UNION...BUT FEEL AREAS THAT HAD ENOUGH ANTECEDENT RAIN LAST DAY OR SO TO WARRANT CONSIDERATION ARE TOO SMALL FOR A BLANKET-TYPE ISSUANCE LIKE A WATCH...PLUS LOCATION OF BEST HEAVY RAIN FOCUSING AREA NOT CERTAIN ENOUGH TO DO SO. BEST FOR EVENING CREW TO WATCH RADAR AND OTHER TRENDS TO SEE IF A STRONG FOCUSED AREA DEVELOPS OVER VICINITY OF PREVIOUS HEAVY RAINS. OTHER CHANGES MADE FARTHER OUT BUT NO TIME TO DISCUSS HEAR. MORE OFTEN THAN NOT PREVIOUS FORECAST TRENDS FOLLOWED. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 052/090 053/091 054 43000 GALLUP.................... 045/088 045/087 045 43000 GRANTS.................... 047/088 046/088 045 43000 GLENWOOD.................. 049/093 052/094 052 43-00 CHAMA..................... 040/083 041/080 040 43100 LOS ALAMOS................ 049/086 049/085 050 43000 RED RIVER................. 039/075 040/070 038 43211 TAOS...................... 046/084 045/082 044 43111 SANTA FE.................. 052/085 050/085 052 43100 SANTA FE AIRPORT.......... 054/088 053/088 055 43100 ESPANOLA.................. 048/091 047/090 048 43000 ALBUQUERQUE HEIGHTS....... 064/091 064/092 063 43-00 ALBUQUERQUE VALLEY........ 057/093 058/094 057 43-00 ALBUQUERQUE FOOTHILLS..... 062/089 063/090 060 43000 ALBUQUERQUE WEST MESA..... 064/092 064/092 061 43000 SOCORRO................... 057/095 057/096 056 43-00 SANDIA PARK/CEDAR CREST... 058/085 057/085 055 43100 MORIARTY/ESTANCIA......... 049/089 049/088 048 43110 CARRIZOZO................. 058/094 058/093 057 43110 RUIDOSO................... 058/086 058/086 057 43321 RATON..................... 048/089 051/080 048 43411 LAS VEGAS................. 051/086 051/081 050 43411 ROY....................... 056/089 054/082 051 43411 CLAYTON................... 059/091 059/079 053 43311 SANTA ROSA................ 059/097 059/092 057 43411 TUCUMCARI................. 064/097 065/090 061 43311 FORT SUMNER............... 063/096 063/094 060 43411 CLOVIS.................... 064/095 064/092 061 43321 PORTALES.................. 066/097 066/094 063 43321 ROSWELL................... 064/098 065/097 064 43421 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 43
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUN 19 2004 NMZ001>021-026-201200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN ACROSS THE EASTERN PLAINS THIS AFTERNOON AND EARLY THIS EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. LOCALLY HEAVY THUNDERSTORM RAINS ARE ALSO POSSIBLE FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN OVER THE PLAINS...AND MAY RESULT IN FLOODING OF LOW LYING AREAS AND SUDDEN RISES OF WATER IN NORMALLY DRY ARROYOS AND STREAMBEDS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN SUNDAY AFTERNOON AND EVENING OVER FAR NORTHEAST NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FROM AROUND 200 PM TO 900 PM IN UNION...HARDING...QUAY...CURRY...ROOSEVELT..COLFAX... MORA...SAN MIGUEL...GUADALUPE...EASTERN TORRANCE...DE BACA...CHAVES AND EASTERN LINCOLN COUNTIES. SPOTTER ACTIVATION MAY BE REQUIRED SUNDAY AFTERNOON AND EVENING IN UNION COUNTY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
422 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 4 S MAXWELL 36.48N 104.54W
06/19/2004 0.88 INCH COLFAX NM LAW ENFORCEMENT
&&
JMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
513 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 4 S MAXWELL 36.48N 104.54W
06/19/2004 0.88 INCH COLFAX NM LAW ENFORCEMENT
&&
JMThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2004Every state in 2004This day in weather historyWarnings in New Mexico, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5408434.